Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 19, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Aug 25, 2007, 3:09 PM MDT for 5 counties in Montana. It took effect at Aug 26, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2007, 3:09 PM MDT (21:09 UTC)
- In effect from
- Aug 26, 2007, 12:00 PM MDT
- Expired
- Aug 26, 2007, 9:08 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Chouteau County, MT, Fergus County, MT, Hill County, MT, Phillips County, MT
The radar
The Great Falls radar (KTFX), 169 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2865 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 252109 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 309 PM MDT SAT AUG 25 2007 MTZ113-115-261200- /O.NEW.KTFX.FW.W.0019.070826T1800Z-070827T0600Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 309 PM MDT SAT AUG 25 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 113 AND 115... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT. WEST WINDS WILL INCREASE OVER THE REGION ON SUNDAY AS A TROUGH OF LOW PRESSURE MOVES ACROSS THE REGION. WEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH SUNDAY AFTERNOON AND EVENING. TEMPERATURES WILL BE SEVERAL DEGREES COOLER...HOWEVER AFTERNOON RELATIVE HUMIDITIES WILL FALL TO BELOW 20 PERCENT IN THE AFTERNOON...CREATING CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ112-114-116>118-261200- /O.EXT.KTFX.FW.W.0018.000000T0000Z-070827T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 309 PM MDT SAT AUG 25 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT SUNDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 112...114...116...117 AND 118... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT SUNDAY NIGHT. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH THE EVENING HOURS THEN DIMINISH SOME AFTER SUNSET. RELATIVE HUMIDITIES WILL REMAIN BELOW 20 PERCENT THROUGH EARLY THIS EVENING THEN RECOVER TO MODERATE LEVELS AFTER MIDNIGHT. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP SUNDAY AFTERNOON AS WINDS INCREASE AGAIN TO 15 TO 25 MPH WITH GUSTS TO 40 MPH. TEMPERATURES WILL BE SEVERAL DEGREES COOLER ON SUNDAY...HOWEVER RELATIVE HUMIDITIES WILL AGAIN FALL TO NEAR OR BELOW 20 PERCENT IN THE AFTERNOON...ESPECIALLY ON THE PLAINS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ HOENISCH
3 follow-up statements
000 WWUS85 KTFX 261124 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 524 AM MDT SUN AUG 26 2007 MTZ112-114-116>118-261800- /O.CON.KTFX.FW.W.0018.000000T0000Z-070827T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 524 AM MDT SUN AUG 26 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 112...114...116...117...AND 118... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL EXIST THROUGHOUT THE DAY TODAY...WITH RELATIVE HUMIDITIES DROPPING BELOW 20 PERCENT THROUGH THIS EVENING... AND RECOVERING TO MODERATE LEVELS AFTER MIDNIGHT. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ113-115-261800- /O.CON.KTFX.FW.W.0019.070826T1800Z-070827T0600Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 524 AM MDT SUN AUG 26 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 113 AND 115... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. WEST WINDS WILL INCREASE OVER THE REGION TODAY AS A TROUGH OF LOW PRESSURE MOVES ACROSS THE REGION. WEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON AND EVENING. TEMPERATURES WILL BE SEVERAL DEGREES COOLER THAN YESTERDAY...HOWEVER AFTERNOON RELATIVE HUMIDITIES WILL FALL TO BELOW 20 PERCENT...CREATING CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 261746 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1146 AM MDT SUN AUG 26 2007 MTZ112-114-116>118-270300- /O.CON.KTFX.FW.W.0018.000000T0000Z-070827T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1146 AM MDT SUN AUG 26 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 112 THROUGH 118... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. WEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL THIS AFTERNOON AND WILL CONTINUE THROUGH THE EVENING. RELATIVE HUMIDITIES WILL DROP BELOW 20 PERCENT THIS AFTERNOON. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DIMINISH AND HUMIDITIES WILL BEGIN TO RECOVER AFTER MIDNIGHT FOR IMPROVING CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ113-115-270300- /O.CON.KTFX.FW.W.0019.070826T1800Z-070827T0600Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 1146 AM MDT SUN AUG 26 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. WEST WINDS WILL INCREASE OVER THE REGION TODAY AS A TROUGH OF LOW PRESSURE MOVES ACROSS THE REGION. WEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON AND EVENING. TEMPERATURES WILL BE SEVERAL DEGREES COOLER THAN YESTERDAY... HOWEVER AFTERNOON RELATIVE HUMIDITIES WILL FALL TO BELOW 20 PERCENT...CREATING CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 270308 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 908 PM MDT SUN AUG 26 2007 MTZ112-114-116>118-270415- /O.CAN.KTFX.FW.W.0018.000000T0000Z-070827T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT- LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 908 PM MDT SUN AUG 26 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE SHIFTED TO THE NORTHWEST ACROSS ALL DISTRICTS THIS EVENING. WIND SPEEDS HAVE DIMINISHED AND RELATIVE HUMIDITIES HAVE RISEN ABOVE CRITICAL LEVELS...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. NORTH TO NORTHWEST WINDS WILL CONTINUE OVER THE REGION THROUGH TONIGHT WITH COOLER TEMPERATURES AND RISING RELATIVE HUMIDITIES. $$ MTZ113-115-270415- /O.CAN.KTFX.FW.W.0019.000000T0000Z-070827T0600Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 908 PM MDT SUN AUG 26 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE SHIFTED TO THE NORTHWEST ACROSS ALL DISTRICTS THIS EVENING. WIND SPEEDS HAVE DIMINISHED AND RELATIVE HUMIDITIES HAVE RISEN ABOVE CRITICAL LEVELS...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. NORTH TO NORTHWEST WINDS WILL CONTINUE OVER THE REGION THROUGH TONIGHT WITH COOLER TEMPERATURES AND RISING RELATIVE HUMIDITIES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 25, 2:27 PM MDT, 42 minutes earlier.
Area forecast discussion, Aug 25, 2:27 PM MDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 227 PM MDT SAT AUG 25 2007 .DISCUSSION... TONIGHT THROUGH MONDAY...WEAK UPPER LEVEL RIDGE OVER CENTRAL MONTANA WILL FLATTEN AND SHIFT EASTWARD OVERNIGHT AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. WINDS WILL DIMINISH OVERNIGHT BUT WILL INCREASE AGAIN BY SUNDAY AFTERNOON AS A SURFACE COLD FRONT WORKS THROUGH THE CWA. GUSTY WINDS WILL SPREAD OUT OVER MOST OF THE CWA AND THIS RAISES FIRE WEATHER CONCERNS ONCE AGAIN...WILL EXTEND THE CURRENT RED FLAG WARNING AND EXPAND IT INTO ALL ZONES. THE FRONTAL PASSAGE WILL BE PRETTY DRY FOR ONLY ISOLATED SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. TEMPERATURES ON SUNDAY WILL DEPEND LARGELY ON HOW QUICKLY THE FRONT MOVES THROUGH...FOR NOW HAVE COOLED THINGS DOWN SEVERAL DEGREES IN THE NORTHWESTERN ZONES AND JUST A COUPLE DEGREES ELSEWHERE. WINDS WILL BE MUCH LIGHTER ONCE THE FRONT IS ALL CLEAR OF THE AREA. MONDAY WILL BE SLIGHTLY UNSETTLED AS THE UPPER TROUGH CONTINUES TO MOVE OVER THE AREA SO ISOLATED PRECIP IS STILL POSSIBLE. TEMPERATURES WILL BE CONSIDERABLY COOLER ON MONDAY...DROPPING BELOW SEASONAL NORMS. THOMSON MONDAY NIGHT THROUGH THURSDAY NIGHT...UPPER LEVEL TROF EXITING THE EASTERN PORTION OF CWA MONDAY NIGHT WITH NORTHWEST FLOW ALOFT ON TUESDAY CAUSING ISOLATED SHOWERS OVER THE AREA. UPPER LEVEL RIDGE BUILDS INTO THE AREA ON WEDNESDAY FOR AN INCREASE OF SOUTHWEST FLOW ALOFT OVER THE WESTERN AND SOUTHWESTERN MOUNTAINS. UPPER LEVEL RIDGE MOVES QUICKLY TO THE EAST FOR AN INCREASE IN AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. FRIDAY AND SATURDAY WILL SEE A SURFACE LOW MOVE DOWN FROM CANADA. ADJUSTED FOR A SLIGHT CHANCE OF MOISTURE OVER THE AREA AND SLIGHTLY COOLER TEMPERATURES. CAMP && .AVIATION... UPDATED 1735Z. WESTERLY FLOW ALOFT HAS BROUGHT MID AND HIGH LEVEL CLOUDS ACROSS THE AREA TODAY. CHINOOK ARCH IS EVIDENT FROM KCTB TO KGTF. GUSTY SURFACE WINDS WILL CONTINUE THROUGH DARK OVER THE AREA AND ESPECIALLY ALONG THE EAST SLOPES OF THE ROCKIES. VFR CONDITIONS PREVAIL. CAMP && .FIRE WEATHER... UPDATED 2027Z. GUSTY WINDS WILL CONTINUE WELL INTO THE EVENING BEFORE DECREASING OVERNIGHT. HOWEVER...WINDS WILL INCREASE ONCE AGAIN SUNDAY DUE TO A COLD FRONTAL PASSAGE. WHILE THE HIGHER TERRAIN AREAS WILL HOLD ON TO SOME MOISTURE DURING THE AFTERNOON...HUMIDITIES WILL DROP UNDER 20 PERCENT OVER THE PLAINS. RATHER THAN LET TODAYS RED FLAG WARNING EXPIRE AND THEN ISSUE A NEW ONE FOR SUNDAY WILL SIMPLY EXTEND THE CURRENT WARNING UNTIL MIDNIGHT SUNDAY AND ADD IN ZONES 113 AND 115 STARTING AT NOON. WINDS WILL DIMINISH RAPIDLY SUNDAY NIGHT FOR IMPROVING CONDITIONS. THOMSON && .PRELIMINARY POINT TEMPS/POPS... GTF 52 79 45 73 / 0 10 20 20 CTB 51 72 41 68 / 10 20 20 20 HLN 54 85 49 77 / 0 10 10 10 BZN 45 87 45 79 / 0 10 20 10 WEY 35 76 37 70 / 0 10 10 10 DLN 49 84 47 75 / 0 10 10 10 HVR 55 83 47 75 / 0 20 20 20 LWT 51 82 45 74 / 0 20 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT SUNDAY NIGHT FOR MTZ112-114- 116>118. RED FLAG WARNING FROM 12 PM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT FOR MTZ113-115. && SHORT TERM...THOMSON LONG TERM...CAMP AVIATION...CAMP WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 25, 5:13 AM MDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT...CORRECTION 513 AM MDT SAT AUG 25 2007 MTZ009-010-012-014-044>046-048>050-053>055-261115- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JUDITH BASIN-BROADWATER-MEAGHER-GALLATIN- 513 AM MDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EVENING FOR PARTS OF NORTH CENTRAL MONTANA. GUSTY WEST WINDS AND VERY LOW RELATIVE HUMIDITIES ARE EXPECTED OVER THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011-013-047-051-261115- HILL-CHOUTEAU-BLAINE-FERGUS- 513 AM MDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052-261115- BEAVERHEAD-MADISON-JEFFERSON- 513 AM MDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH THIS EVENING FOR GUSTY WEST WINDS AND VERY LOW RELATIVE HUMIDITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:54 AM MDT | Red Flag Warning | TFX | Broadwater, Cascade, Fergus, Gallatin, Glacier, Jefferson and 8 more | 41 hr |
Nearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.